Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Kaletra+Combovir+Tenofoir

(1/2) > >>

paulsmithpoz10:
My doc changed my meds to Kaletra+Combovir+Tenofoir. I've been taking it for 3 days now and I've been vomiting since last night. Is this a normal effect of this combination? How long will it last? How can I help lessen this side effect? I really hope someone can help. Thanks!

darryaz:
Those are exactly the side effects I remember from Kaletra, and they seem to be quite common.

http://www.kaletra.com/information/side-effects.aspx

My doc's solution was switching me to something else.

Ann:
Paul, I'm a little confused as to why you switched off nevirapine so quickly when it sounded as though you only had the common (non-lethal) rash that sometimes accompanies this med in the first few weeks to a month.

It normally only lasts  between a few days and just over a week. It's only dangerous when it is accompanied by a high fever and blistering in the mouth or other mucus membranes. Why didn't you just wait it out?

Why didn't your doctor have you try taking an antihistamine for the rash to make it easier to handle while it lasted, rather than immediately switching you? It doesn't make a lot of sense, considering there aren't many options available where you live. 

You also switched off the efavirenz rather quickly, and for the same (rash) reason. Again, unless your rash was accompanied by a high fever and mouth blisters, it was probably just the usual temporary rash side-effect that is often seen with this med, just like with nevirapine.

As Darryaz mentioned, nausea is very common with Kaletra - and so is diarrhea. Sometimes it goes away in time, sometimes it doesn't. Conversely, the non-lethal rash that commonly happens with nevirapine (and efavirenz) does go away.

Also, why are you on both Combivir and tenofovir? You either need Combivir (plus Kaletra or nevirapine) or tenofovir plus another NRTI, usually emtricitabine (plus Kaletra or nevirapine). You're taking three NRTIs when you only need two.

Can you find another doctor? Personally, I don't think this guy you're currently seeing is all that up on hiv treatments.

paulsmithpoz10:
Thanks for the advise Ann. I also asked him if I can take antihistamine along with the efavirenz and nevirapine but he just brushed off that idea. I'm already contemplating on looking for another doctor in our country. Hopefully, I can find a good one.

Ann:
Paul, if he switched you immediately because of the rash, in the absence of a high fever and/or mouth blisters (in other words, without indications of Stevens–Johnson syndrome (SJS) being present), without putting you on an antihistamine first, then you really do need to look for another doctor.

Another red flag in this guy's treatment of you is putting you on three NRTIs when you only need two. 

Good luck, I hope you can find someone who knows what they're doing.

PS - you should be able to find an agency who can recommend a new doctor for you over at aidsmap - http://www.aidsmap.com/e-atlas

Navigation

[0] Message Index

[#] Next page

Go to full version